Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 11:39 AM EDT for Monroe County, Ohio; Marshall County, Wetzel County, West Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 11:39 AM EDT (15:39 UTC)
- Expired
- Mar 28, 2012, 12:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Monroe County, OH, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 12:00 PM EDT | HAIL 0.75 | Woodsfield, OH | |
| Mar 28, 12:00 PM EDT | HAIL 0.88 | 2 N Woodsfield, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WUUS51 KPBZ 281539 SVRPBZ OHC111-WVC051-103-281615- /O.NEW.KPBZ.SV.W.0007.120328T1539Z-120328T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1139 AM EDT WED MAR 28 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONROE COUNTY IN EAST CENTRAL OHIO... SOUTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... NORTHWESTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 1215 PM EDT * AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEWISVILLE...MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISVILLE... WOODSFIELD... ROUND BOTTOM... CAMERON... CLARINGTON... WOODLANDS... PROCTOR... FAIRVIEW... GLEN EASTON... CAMERON... DENVER HEIGHTS... KNOB FORK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 3977 8131 3987 8127 3983 8054 3960 8055 TIME...MOT...LOC 1539Z 276DEG 51KT 3982 8120 $$ WOODRUM
2 follow-up statements
280 WWUS51 KPBZ 281551 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1151 AM EDT WED MAR 28 2012 OHC111-WVC051-103-281615- /O.CON.KPBZ.SV.W.0007.000000T0000Z-120328T1615Z/ MONROE OH-MARSHALL WV-WETZEL WV- 1151 AM EDT WED MAR 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR WETZEL...MARSHALL AND MONROE COUNTIES... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODSFIELD...MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODSFIELD... ROUND BOTTOM... CAMERON... CLARINGTON... WOODLANDS... PROCTOR... FAIRVIEW... GLEN EASTON... CAMERON... DENVER HEIGHTS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 3975 8118 3986 8112 3983 8054 3960 8055 TIME...MOT...LOC 1550Z 276DEG 51KT 3980 8100 $$ WOODRUM
097 WWUS51 KPBZ 281615 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1215 PM EDT WED MAR 28 2012 OHC111-WVC051-103-281625- /O.EXP.KPBZ.SV.W.0007.000000T0000Z-120328T1615Z/ MONROE OH-MARSHALL WV-WETZEL WV- 1215 PM EDT WED MAR 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WETZEL...MARSHALL AND MONROE COUNTIES EXPIRES AT 1215 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 3975 8118 3986 8112 3983 8054 3960 8055 TIME...MOT...LOC 1615Z 276DEG 51KT 3976 8054 $$ WOODRUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 49 minutes earlier.
Area forecast discussion, Mar 28, 10:50 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 AM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID- LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6 KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. FRIES PREVIOUS... LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS IMPOSED BY A LACK OF INSTABILITY. MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW SHOWER MENTION WAS THUS ADDED. NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL CLOUDINESS INCREASES. ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND. SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL AVERAGES USING TWEAKED HPC GUIDANCE. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR. RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE LAYER 1-2 KFT AGL WILL CONTINUE TODAY. BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING, ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z. FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS 14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT. COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY PROMOTE A PERIOD OF MVFR CEILINGS. OUTLOOK...THURSDAY THROUGH SUNDAY... VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT WED MAR 28 2012 PAZ007>009-013-015-016-291400- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-291400- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 11:00 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MCDONALD 40.37N 80.23W
03/28/2012 E0.75 INCH WASHINGTON PA PUBLIC
&&
EVENT NUMBER PBZ1200352
WOODRUMLocal storm report, Mar 28, 11:06 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL GLASSPORT 40.32N 79.89W
03/28/2012 E1.00 INCH ALLEGHENY PA MEDIA
RELAYED VIA MEDIA
&&
EVENT NUMBER PBZ1200353
WOODRUMSpecial weather statement, Mar 28, 11:08 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 AM EDT WED MAR 28 2012
PAZ023-073-074-281545-
INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
1108 AM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WESTMORELAND AND
SOUTHWESTERN INDIANA COUNTIES...
AT 1107 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LATROBE...MOVING EAST AT 65 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
LATROBE... DERRY... BLAIRSVILLE...
LIGONIER... LAUREL MOUNTAIN STATE PARK...
NEW FLORENCE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4036 7899 4016 7914 4022 7950 4046 7939
4042 7896Local storm report, Mar 28, 11:13 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL LIGONIER 40.24N 79.24W
03/28/2012 E0.75 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1200354
WOODRUMSpecial weather statement, Mar 28, 11:18 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT WED MAR 28 2012
OHZ057>059-068-069-281545-
BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
1118 AM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NOBLE...NORTHWESTERN MONROE...
SOUTHEASTERN MUSKINGUM...SOUTHERN GUERNSEY AND SOUTHWESTERN BELMONT
COUNTIES...
AT 1115 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CUMBERLAND...MOVING EAST AT 55 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL IN NORWICH. IN
ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
RURALDALE... PHILO... NEW CONCORD...
HIGH HILL... DUNCAN FALLS... CUMBERLAND...
CHANDLERSVILLE... CANNELVILLE...
BLUE ROCK STATE PARK... BYESVILLE...
BELLE VALLEY... WOLF RUN STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4002 8171 3993 8094 3959 8135 3960 8139
3964 8146 3958 8147 3958 8159 3966 8159
3967 8165 3975 8165 3977 8208 3982 8209
WOODRUMLocal storm report, Mar 28, 11:37 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HAIL WEIRTON 40.42N 80.56W
03/28/2012 U0.50 INCH HANCOCK WV PUBLIC
EVENT OCCURRED BETWEEN 926 AM 03/28/2012 AND 941 AM
03/28/2012
0959 AM HAIL IMPERIAL 40.47N 80.28W
03/28/2012 U1.00 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 944 AM 03/28/2012 AND 959 AM
03/28/2012
0959 AM HAIL IMPERIAL 40.45N 80.24W
03/28/2012 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
1003 AM HAIL KITTANNING 40.82N 79.43W
03/28/2012 U0.50 INCH ARMSTRONG PA PUBLIC
EVENT OCCURRED BETWEEN 948 AM 03/28/2012 AND 1003 AM
03/28/2012
1004 AM HAIL CABOT 40.79N 79.75W
03/28/2012 U0.25 INCH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 949 AM 03/28/2012 AND 1004 AM
03/28/2012
1005 AM HAIL MCDONALD 40.37N 80.23W
03/28/2012 E0.75 INCH WASHINGTON PA PUBLIC
1006 AM HAIL PITTSBURGH 40.50N 79.91W
03/28/2012 U0.88 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 951 AM 03/28/2012 AND 1006 AM
03/28/2012
1007 AM HAIL BRIDGEVILLE 40.34N 80.13W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 952 AM 03/28/2012 AND 1007 AM
03/28/2012
1010 AM HAIL PITTSBURGH 40.37N 80.02W
03/28/2012 U0.25 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 955 AM 03/28/2012 AND 1010 AM
03/28/2012
1011 AM HAIL BETHEL PARK 40.32N 80.04W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 956 AM 03/28/2012 AND 1011 AM
03/28/2012
1012 AM HAIL PITTSBURGH 40.33N 80.08W
03/28/2012 U0.88 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 957 AM 03/28/2012 AND 1012 AM
03/28/2012
1013 AM HAIL BETHEL PARK 40.32N 80.04W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 958 AM 03/28/2012 AND 1013 AM
03/28/2012
1015 AM HAIL BRIDGEVILLE 40.34N 80.13W
03/28/2012 U0.88 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1000 AM 03/28/2012 AND 1015 AM
03/28/2012
1017 AM HAIL PITTSBURGH 40.34N 79.98W
03/28/2012 U0.25 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1002 AM 03/28/2012 AND 1017 AM
03/28/2012
1018 AM HAIL PITTSBURGH 40.37N 80.02W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1003 AM 03/28/2012 AND 1018 AM
03/28/2012
1020 AM HAIL MCKEESPORT 40.33N 79.80W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1005 AM 03/28/2012 AND 1020 AM
03/28/2012
1021 AM HAIL GLASSPORT 40.33N 79.89W
03/28/2012 U0.88 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1006 AM 03/28/2012 AND 1021 AM
03/28/2012
1023 AM HAIL IRWIN 40.32N 79.72W
03/28/2012 U0.75 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1008 AM 03/28/2012 AND 1023 AM
03/28/2012
1026 AM HAIL MCKEESPORT 40.30N 79.81W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1011 AM 03/28/2012 AND 1026 AM
03/28/2012
1028 AM HAIL GLASSPORT 40.32N 79.89W
03/28/2012 E1.00 INCH ALLEGHENY PA MEDIA
RELAYED VIA MEDIA
1031 AM HAIL IRWIN 40.32N 79.72W
03/28/2012 U0.50 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1016 AM 03/28/2012 AND 1031 AM
03/28/2012
1032 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.50 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1017 AM 03/28/2012 AND 1032 AM
03/28/2012
1033 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.25 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1018 AM 03/28/2012 AND 1033 AM
03/28/2012
1035 AM HAIL MCKEESPORT 40.30N 79.81W
03/28/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1020 AM 03/28/2012 AND 1035 AM
03/28/2012
1035 AM HAIL IRWIN 40.32N 79.70W
03/28/2012 E0.75 INCH WESTMORELAND PA TRAINED SPOTTER
1038 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.88 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1023 AM 03/28/2012 AND 1038 AM
03/28/2012
1039 AM HAIL GREENSBURG 40.30N 79.54W
03/28/2012 E0.75 INCH WESTMORELAND PA PUBLIC
1040 AM HAIL PITTSBURGH 40.43N 79.98W
03/28/2012 U0.25 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 1025 AM 03/28/2012 AND 1040 AM
03/28/2012
1041 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.50 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1041 AM
03/28/2012
1042 AM HAIL LATROBE 40.28N 79.40W
03/28/2012 U0.50 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1027 AM 03/28/2012 AND 1042 AM
03/28/2012
1046 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.88 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1031 AM 03/28/2012 AND 1046 AM
03/28/2012
1049 AM HAIL LATROBE 40.31N 79.38W
03/28/2012 M0.88 INCH WESTMORELAND PA EMERGENCY MNGR
LATROBE HOSPITAL
1052 AM HAIL LIGONIER 40.24N 79.24W
03/28/2012 E0.75 INCH WESTMORELAND PA PUBLIC
1055 AM HAIL LIGONIER 40.24N 79.24W
03/28/2012 U0.75 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1040 AM 03/28/2012 AND 1055 AM
03/28/2012
1056 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.25 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1056 AM
03/28/2012
1108 AM HAIL GREENSBURG 40.34N 79.52W
03/28/2012 U0.75 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1053 AM 03/28/2012 AND 1108 AM
03/28/2012
1120 AM HAIL CANONSBURG 40.27N 80.15W
03/28/2012 U0.50 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1105 AM 03/28/2012 AND 1120 AM
03/28/2012
1122 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1107 AM 03/28/2012 AND 1122 AM
03/28/2012
1123 AM HAIL CANONSBURG 40.27N 80.15W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1108 AM 03/28/2012 AND 1123 AM
03/28/2012
1124 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM
03/28/2012
1126 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.75 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM
03/28/2012
&&
EVENT NUMBER PBZ0000000 PBZ0000000 PBZ1200347 PBZ0000000 PBZ0000000
PBZ1200352 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200353 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ1200351 PBZ0000000 PBZ1200350 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200349 PBZ1200354 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:17 AM EDT | Special Weather Statement | PBZ | Carroll, Jefferson | 28 min |
| Mar 28, 9:38 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 37 min |
| Mar 28, 10:48 AM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 27 min |
| Mar 28, 11:18 AM EDT | Special Weather Statement | PBZ | Noble | 27 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | PBZ | Noble | 30 min |
| Mar 28, 12:14 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Wetzel | 31 min |
| Mar 28, 12:41 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston | 49 min |
| Mar 28, 1:44 PM EDT | Special Weather Statement | PBZ | Tucker | 31 min |
| Mar 28, 2:00 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 30 min |
| Mar 28, 2:15 PM EDT | Special Weather Statement | PBZ | Preston | 30 min |
| Mar 28, 3:34 PM EDT | Special Weather Statement | PBZ | Tucker | 11 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.